Alert archive / Missouri / Winter Storm Watches in 2011
Winter Storm Watch 1, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm watch at Jan 9, 2011, 3:02 AM CST for 17 counties in Missouri. It took effect at Jan 10, 2011, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 3:02 AM CST (09:02 UTC)
- In effect from
- Jan 10, 2011, 12:00 PM CST
- Expired
- Jan 10, 2011, 3:27 AM CST
- In force
- Issued by
- NWS St. Louis, MO
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196
WWUS43 KLSX 090902
WSWLSX
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
302 AM CST SUN JAN 9 2011
...WINTER STORM WATCH FOR CENTRAL AND NORTHEAST MISSOURI...
.LIGHT SNOW IS EXPECTED TO SPREAD ACROSS CENTRAL AND NORTHEAST
MISSOURI MONDAY AFTERNOON AND CONTINUE INTO TUESDAY MORNING. THE
SNOW COULD BECOME HEAVY AT TIMES MONDAY NIGHT. A TOTAL SNOW
ACCUMULATION OF SIX OR MORE INCHES IS POSSIBLE.
MOZ018-019-026-027-034>036-041-042-047>052-059-060-092200-
/O.NEW.KLSX.WS.A.0001.110110T1800Z-110111T1800Z/
KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-
BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-
INCLUDING THE CITIES OF...HANNIBAL...BOWLING GREEN...COLUMBIA...
MEXICO...JEFFERSON CITY
302 AM CST SUN JAN 9 2011
...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING.
* TIMING...SNOW WILL SPREAD ACROSS THE AREA MONDAY AFTERNOON
AND CONTINUE THROUGH TUESDAY MORNING. THE HEAVIEST SNOW IS
EXPECTED TO OCCUR MONDAY NIGHT.
* ACCUMULATIONS...A TOTAL SNOW ACCUMULATION OF SIX OR MORE
INCHES IS POSSIBLE.
* IMPACTS...COLD GROUND TEMPERATURES WILL LEAD TO QUICK SNOW
ACCUMULATION. ROADS...ESPECIALLY LESS TRAVELED OR UNTREATED
ROADS...WILL BECOME SNOW COVERED AND HAZARDOUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.
&&
$$
CVKING2 follow-up statements
132 WWUS43 KLSX 092117 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 317 PM CST SUN JAN 9 2011 ...WINTER STORM WATCH FOR CENTRAL AND NORTHEAST MISSOURI... .LIGHT SNOW IS EXPECTED TO SPREAD ACROSS CENTRAL AND NORTHEAST MISSOURI MONDAY AFTERNOON AND CONTINUE INTO TUESDAY MORNING. THE SNOW COULD BE MODERATE TO HEAVY AT TIMES MONDAY NIGHT INTO EARLY TUESDAY. UP TO SIX INCHES OF SNOW WILL BE POSSIBLE WITH THIS STORM SYSTEM. MOZ018-019-026-027-034>036-041-042-047>052-059-060-101100- /O.CON.KLSX.WS.A.0001.110110T1800Z-110111T1800Z/ KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO- BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO- MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO- INCLUDING THE CITIES OF...HANNIBAL...BOWLING GREEN...COLUMBIA... MEXICO...JEFFERSON CITY 317 PM CST SUN JAN 9 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TIMING...SNOW WILL SPREAD ACROSS THE AREA MONDAY AFTERNOON AND CONTINUE THROUGH TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR MONDAY NIGHT. * ACCUMULATIONS...A TOTAL SNOW ACCUMULATION AROUND 6 INCHES IS POSSIBLE. * IMPACTS...COLD GROUND TEMPERATURES WILL LEAD TO QUICK SNOW ACCUMULATION. ROADS...ESPECIALLY LESS TRAVELED OR UNTREATED ROADS...WILL BECOME SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ BRITT
288 WWUS43 KLSX 100927 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 327 AM CST MON JAN 10 2011 ...ACCUMULATING SNOW EXPECTED THROUGH TUESDAY... .LIGHT SNOW IS EXPECTED TO SPREAD ACROSS THE REGION TODAY FROM WEST TO EAST AND CONTINUE INTO TUESDAY MORNING. THE SNOW COULD BE MODERATE TO HEAVY AT TIMES ON MONDAY NIGHT INTO EARLY TUESDAY. MOST LOCATIONS WILL SEE BETWEEN 3 AND 6 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS NORTHEAST AND CENTRAL MISSOURI. MOZ018-026-034-041-042-047>050-102200- /O.UPG.KLSX.WS.A.0001.110110T1800Z-110111T1800Z/ /O.NEW.KLSX.WW.Y.0001.110110T1200Z-110111T1800Z/ KNOX MO-SHELBY MO-MONROE MO-BOONE MO-AUDRAIN MO-MONITEAU MO- COLE MO-OSAGE MO-CALLAWAY MO- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY 327 AM CST MON JAN 10 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL SPREAD ACROSS THE AREA ON MONDAY MORNING AND CONTINUE THROUGH TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR ON MONDAY NIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF AROUND 3 TO 6 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS...COLD GROUND TEMPERATURES WILL LEAD TO QUICK SNOW ACCUMULATION. ROADS...ESPECIALLY LESS TRAVELED OR UNTREATED ROADS...WILL BECOME SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ MOZ019-027-035-036-051-052-059-060-102200- /O.UPG.KLSX.WS.A.0001.110110T1800Z-110111T1800Z/ /O.NEW.KLSX.WW.Y.0001.110110T1800Z-110111T1800Z/ LEWIS MO-MARION MO-RALLS MO-PIKE MO-MONTGOMERY MO-LINCOLN MO- GASCONADE MO-WARREN MO- INCLUDING THE CITIES OF...HANNIBAL...BOWLING GREEN 327 AM CST MON JAN 10 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO NOON CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL SPREAD ACROSS THE AREA MONDAY AFTERNOON AND CONTINUE THROUGH TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR ON MONDAY NIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF AROUND 3 TO 6 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS...COLD GROUND TEMPERATURES WILL LEAD TO QUICK SNOW ACCUMULATION. ROADS...ESPECIALLY LESS TRAVELED OR UNTREATED ROADS...WILL BECOME SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ ILZ058-059-095>102-MOZ061>065-102200- /O.NEW.KLSX.WW.Y.0001.110110T1800Z-110111T1800Z/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO- FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE... ST CHARLES...UNION...ST LOUIS 327 AM CST MON JAN 10 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO NOON CST TUESDAY. * TIMING...SNOW WILL SPREAD ACROSS THE AREA MONDAY AFTERNOON AND CONTINUE THROUGH TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR ON MONDAY NIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF AROUND 3 TO 6 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS...COLD GROUND TEMPERATURES WILL LEAD TO QUICK SNOW ACCUMULATION. ROADS...ESPECIALLY LESS TRAVELED OR UNTREATED ROADS...WILL BECOME SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ ILZ079-MOZ072>075-084-085-099-102200- /O.NEW.KLSX.WW.Y.0001.110110T1800Z-110111T1800Z/ RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 327 AM CST MON JAN 10 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO NOON CST TUESDAY. * TIMING...SNOW WILL SPREAD ACROSS THE AREA MONDAY AFTERNOON AND CONTINUE THROUGH TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR ON MONDAY NIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF AROUND 2 TO 4 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS...COLD GROUND TEMPERATURES WILL LEAD TO QUICK SNOW ACCUMULATION. ROADS...ESPECIALLY LESS TRAVELED OR UNTREATED ROADS...WILL BECOME SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ ILZ060-064-065-069-070-074-102200- /O.NEW.KLSX.WW.Y.0001.110111T0000Z-110111T1800Z/ MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM 327 AM CST MON JAN 10 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY. * TIMING...SNOW WILL SPREAD ACROSS THE AREA MONDAY NIGHT AND CONTINUE THROUGH TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF AROUND 3 TO 5 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS...COLD GROUND TEMPERATURES WILL LEAD TO QUICK SNOW ACCUMULATION. ROADS...ESPECIALLY LESS TRAVELED OR UNTREATED ROADS...WILL BECOME SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ KANOFSKY
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm watch went out at Jan 9, 2:25 AM CST, 37 minutes earlier.
Area forecast discussion, Jan 9, 2:25 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
225 AM CST SUN JAN 9 2011
.DISCUSSION...
/222 AM CST SUN JAN 9 2011/
STRONG SOUTHERN SHORTWAVE CURRENTLY LOCATED ACROSS SOUTHWEST TEXAS
WILL QUICKLY MOVE NORTHEAST AND DEAMPLIFY...REACHING THE TENNESSEE
RIVER VALLEY BY 12Z MONDAY. MAJORITY OF THE MODEL GUIDANCE CONTINUES
TO KEEP MEASURABLE PRECIPITATION WITH THIS SYSTEM SOUTH OF THE CWA
TONIGHT. I HAVE MAINTAINED LOW CHANCE POPS ACROSS SOUTHERN PORTION
OF THE CWA...AS PROXIMTY OF SHORTWAVE SUGGESTS THAT THERE IS AT
LEAST A CHANCE THAT THE PRECIPITATION SHIELD COULD EXPAND FURTHER
NORTH THAN THE MODELS CURRENTLY ADVERTISE.
OTHERWISE...ATTENTION TURNS TO THE WEST AS UPPER LOW SPINS SOUTHEAST
INTO THE PLAINS. STRONG MID/UPPER LEVEL JET FORECAST BY ALL MODEL
GUIDANCE WILL DEVELOP AND EJECT FROM THE PLAINS ACROSS SOUTHERN
MISSOURI AND ILLINOIS. INVERTED SURFACE TROF TO OUR WEST WILL CLOSE
OFF AS IT PASSES TO OUR SOUTH. MODEL GUIDANCE HAS STEADILY
STRENGTHENED THIS SYSTEM OVER THE LAST TWO DAYS AND THE DRY AIR
MONSTER LOOKS TO BE LESS AND LESS OF A PLAYER...ESPECIALLY GIVEN
SNOW TO OUR WEST ACROSS NORTHEAST KANSAS AND WEST CENTRAL
MISSOURI EARLY THIS MORNING.
THERE WILL BE A 3 TO 6 HOUR PERIOD OF STRONG SYNOPTIC FORCING THAT
WILL TRANSLATE FROM CENTRAL MISSOURI TO CENTRAL ILLINOIS MONDAY
NIGHT...ESSENTIALLY ALONG AND NORTH OF INTERSTATE 70. BUFKIT
SOUNDINGS SUGGEST THIS OMEGA WILL BE ALIGNED WITH THE DENTRITIC SNOW
GROWTH ZONE. NAM EVEN SHOWS A SMALL AMOUNT OF CAPE DURING THIS
PERIOD WHICH WOULD SUGGEST THE POTENTIAL OF BANDING. THIS ALL POINTS
TO SNOW TO LIQUID RATIOS AROUND 15:1 DURING THIS PERIOD. QPF
CONSENSUS CONTINUES TO INCREASE...ESPECIALLY ACROSS CENTRAL MISSOURI
WHERE IT WILL SNOW FOR A LONGER PERIOD OF TIME.
WILL ISSUE A WINTER STORM WATCH FOR MUCH OF CENTRAL AND NORTHEAST
MISSOURI WHERE SNOW ACCUMULATION IS NOW FORECAST TO REACH WARNING
CRITERIA OF SIX INCHES. THE WATCH MAY NEED TO BE EXTENDED FURTHER
EAST IF THE SYSTEM CONTINUES TO STRENGTHEN IN MODEL LAND. LESS SNOW
ACCUMULATION IS EXPECTED FURTHER SOUTH ACROSS SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS WHERE THE JET STREAK AND VORT MAX WILL TRAVERSE.
SNOW WILL COME TO AN END BY TUESDAY AFTERNOON...WITH COLD AND DRY
CONDITIONS ANTICIPATED THROUGH THURSDAY.
CVKING
&&
.AVIATION...
/1048 PM CST SAT JAN 8 2011/
MID LEVEL CLOUDS AROUND 10000 FT DROPPING SEWD THROUGH WRN MO
HAVE SPREAD INTO COU THIS EVNG...AND WILL LIKELY EVENTUALLY
SPREAD INTO UIN...STL AND SUS LATE TGT/EARLY SUN MRNG. SFC WINDS
REMAIN LIGHT WITH SFC RIDGE CURRENTLY EXTENDING FROM ERN ND SE
THROUGH ERN MO WRN IL. AS THIS SFC RIDGE SHIFTS E OF THE TAF SITES
THE SFC WIND WILL BECOME ELY SUN MRNG AND INCREASE TO 9-10 KTS IN
COU BY SUN AFTN. PLENTY OF MID-HIGH LEVEL CLOUDS OVER THE AREA FOR
SUN WITH LOWEST CIG HEIGHTS IN COU OF AROUND 8000 FT. THE CLOUD
HEIGHTS WILL LIKELY LOWER TO 8000 FT IN UIN...STL AND SUS AS WELL
SUN EVNG.
SPECIFICS FOR KSTL...MID LEVEL CLOUDS SHOULD SPREAD INTO STL LATE
TGT/EARLY SUN MRNG WITH MODELS FORECASTING BKN-OVC MID-HI LEVEL
CLOUD COVER FOR SUN. CIG HEIGHT SHOULD LOWER SUN EVNG DOWN TO
AROUND 8000 FT. SFC WIND HAS BECOME LIGHT THIS EVNG. IT SHOULD
BECOME ELY ON SUN INCREASING TO 7-8 KTS BY SUN AFTN WITH THE SFC
RIDGE EXTENDING FROM THE NRN PLAINS SE THROUGH THE OHIO VALLEY
REGION AND SFC LOW PRESSURE OVER THE SRN PLAINS AND GULF COAST
REGIONS.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-GASCONADE MO-
KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU MO-MONROE MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY MO-WARREN MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jan 8, 3:12 PM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 312 PM CST SAT JAN 8 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 312 PM CST SAT JAN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW IS EXPECTED TO DEVELOP MONDAY ACROSS THE AREA AND CONTINUE MONDAY NIGHT BEFORE TAPERING OFF TUESDAY. A TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS CURRENTLY EXPECTED. PLEASE SEE THE SPECIAL WEATHER STATEMENT FOR ADDITIONAL INFORMATION. WIND CHILLS AROUND 10 BELOW ZERO ARE POSSIBLE FOR PARTS OF NORTHEAST MISSOURI FOR EARLY WEDNESDAY AND THURSDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
Nearby
Winter Storm Watches in Missouri, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.